Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2015, 2:44 PM PDT for Clark County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 2:44 PM PDT (21:44 UTC)
- Expired
- Aug 14, 2015, 3:30 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS55 KVEF 142144 SVRVEF NVC003-142230- /O.NEW.KVEF.SV.W.0045.150814T2144Z-150814T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM PDT FRI AUG 14 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 330 PM PDT * AT 244 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LONE MOUNTAIN...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... KYLE CANYON ROAD BETWEEN MILE MARKER 10 AND THE HIGHWAY 95 JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3623 11535 3622 11547 3635 11551 3634 11530 TIME...MOT...LOC 2144Z 191DEG 19KT 3630 11541 $$ STACHELSKI
2 follow-up statements
513 WWUS55 KVEF 142208 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 308 PM PDT FRI AUG 14 2015 NVC003-142230- /O.CON.KVEF.SV.W.0045.000000T0000Z-150814T2230Z/ CLARK NV- 308 PM PDT FRI AUG 14 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR WESTERN CLARK COUNTY... AT 306 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED WAS LOCATED NEAR KYLE CANYON ROAD BETWEEN MILE MARKERS 10 AND THE HIGHWAY 95 JUNCTION MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KYLE CANYON ROAD BETWEEN MILE MARKER 10 AND THE HIGHWAY 95 JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3623 11535 3622 11547 3635 11551 3634 11530 TIME...MOT...LOC 2206Z 190DEG 15KT 3635 11540 $$ STACHELSKI
654
WWUS55 KVEF 142221
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PDT FRI AUG 14 2015
NVC003-142230-
/O.EXP.KVEF.SV.W.0045.000000T0000Z-150814T2230Z/
CLARK NV-
321 PM PDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK COUNTY WILL
EXPIRE AT 330 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3623 11535 3622 11547 3635 11551 3634 11530
TIME...MOT...LOC 2216Z 191DEG 19KT 3635 11540
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:49 PM PDT, 55 minutes earlier.
Area forecast discussion, Aug 14, 1:49 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 149 PM PDT FRI AUG 14 2015 .SYNOPSIS...LESS STORM COVERAGE AND WARMER TEMPERATURES ARE EXPECTED SATURDAY. HIGH PRESSURE WILL BECOME THE DOMINANT FEATURE SUNDAY AND MONDAY WITH VERY HOT CONDITIONS EXPECTED. A PACIFIC STORM SYSTEM IS THEN FORECAST TO BRING RELIEF FROM THE HEAT WITH TEMPERATURES CLOSER TO TYPICAL SEASONAL LEVELS AFTER MONDAY. && .DISCUSSION... THUNDERSTORM ACTIVITY HAS DEVELOPED ACROSS MOHAVE, FAR SOUTHERN CLARK, AND LINCOLN COUNTIES, WITH SHOWERS STARTING TO POP ACROSS EASTERN SAN BERNARDINO COUNTY. THESE WERE THE FAVORED AREAS FOR TODAY AND EXPECT THAT TO BE THE CASE THROUGH THE EARLY EVENING. COVERAGE IS MUCH LESS THAN THIS TIME YESTERDAY, WHICH IS ALSO EXPECTED. HOWEVER, WE WILL SEE HOW THINGS DEVELOP AND WHAT OUTFLOW BOUNDARIES DO WORKING WITH A VERY MOIST LOWER ATMOSPHERE. AS MENTIONED IN THE UPDATE THIS MORNING, THE STEERING FLOW IS FAVORABLE TO MOVE SOME OF THE SOUTHERN CLARK COUNTY CONVECTION TOWARD THE LAS VEGAS VALLEY. ALSO, THUNDERSTORMS THAT DEVELOP SHOULD HAVE HIGH PRECIP EFFICIENCY, WITH A WARM CLOUD DEPTH OF 14KFT, K INDEX IN THE 30S, PW OF OVER AN INCH, AND SUB-CLOUD LAYER RH OF 40-50 PERCENT. THUNDERSTORMS ARE EXPECTED TO WANE THIS EVENING. ADDITIONAL STORMS ARE POSSIBLE SATURDAY AFTERNOON WITH HIGH PRESSURE REMAINING EAST OF THE AREA, BUT BELIEVE COVERAGE WILL BE EVEN LESS THAN TODAY. BY SUNDAY, THE UPPER-LEVEL HIGH TRANSITIONS TO SOUTHWEST ARIZONA AND SOUTHERN CALIFORNIA, ENDING ANY CHANCE FOR STORMS. AS THE HIGH SHIFTS TO SOUTHWEST ARIZONA AND WE DRY OUT, TEMPERATURES WILL CLIMB. THE LATEST GUIDANCE CONTINUES TO INDICATE SUNDAY WILL BE THE HOTTEST DAY WITH HEAT LINGERING INTO MONDAY. BASED ON JUST TEMPERATURES, THE EXCESSIVE HEAT WARNING LOOKS GOOD. BUT ALSO, THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE 30S MAYBE 40S DURING THE AFTERNOON WOULD CREATE A HEAT WE WOULD CERTAINLY FEEL, WHICH WE HAVE NOT HAD FOR A WHILE. IF THAT IS NOT ENOUGH, SATURDAY WILL BE WARMING NICELY AND OVERNIGHT LOWS WILL REMAIN SOMEWHAT ELEVATED, WHICH WILL CREATE A MULTI-DAY COMBINED HOT STREAK THAT MAY TAKE A TOLL ON THE BODY BY SUNDAY AND MONDAY. SO, WILL KEEP THE EXCESSIVE HEAT WARNING AS IS. AFTER MONDAY, MODELS CONTINUE TO INDICATE A SIGNIFICANT PATTERN CHANGE, WITH A FAST MOVING SHORTWAVE TROUGH DROPPING FROM THE PACIFIC NORTHWEST INTO THE NORTHERN INTERMOUNTAIN REGION. MODELS SEEM TO BE IN BETTER AGREEMENT WITH TIMING AND THAT THE TROUGH WILL BRING A COOLING TREND, WITH READINGS GETTING BACK TOWARD NORMAL BY THURSDAY. THE TROUGH WILL ALSO LIKELY INCREASE WINDS A BIT, BUT NOTHING SIGNIFICANT IS ANTICIPATED AT THIS TIME. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORM ACTIVITY WILL BRING ERRATIC WINDS AT TIMES THROUGH 03Z SATURDAY. MAINLY FEW-SCT CLOUDS AOA 15KFT WITH PERIODS OF 10KFT CIGS ASSOCIATED WITH THUNDERSTORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS ARE EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...DIURNAL SURFACE WINDS ACROSS MOST AREAS TODAY EXCEPT IN AREAS IMPACTED BY THUNDERSTORM ACTIVITY. MAINLY EAST OF A KDAG TO KDRA TO KELY LINE. WINDS WITH GUSTS TO NEAR 30KTS ARE EXPECTED IN THE OWENS VALLEY THIS AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && DISCUSSION...PADDOCK AVIATION.....BERC FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:14 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 14, 3:13 AM PDT | Excessive Heat Warning | VEF | Clark, Nye | 6 days |
| Aug 14, 1:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 35 min |
| Aug 14, 4:09 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.